Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Had 3 steroid shots in low back, pounding heart. Are these signs of heart attack ?

i have had three steroid shots in my low back, the last one was last week. i am concerned about my pounding heart. its not all the time. when it happens, it is terribly scary. im just today looking online to see if it has to do with the steroids, or am i just having an anxiety attack. my concern is if these are signs of a heart aprilattack, and should i go to the er when it happens. i live alone. if i have a heart attack , i need to address it quickly.
Asked On : Tue, 12 Feb 2013
Answers:  3 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
welcome to healthcare magic,
yes the pounding heartbeat is due to side effect to the steriod you were given
it can also be anxiety or panic attack.
its not heart attack because a heart attack presents with following symptoms
- chest pains radiating to the left hand, jaw or shoulder
- heartburn
- feeling of doom
- sweating on forehead
- heart pounding is not always there.
to remove your doubt you can still visit a doctor to check you up for heart attack
hope to have helped answer your query
take care.
Answered: Tue, 12 Feb 2013
I find this answer helpful
General & Family Physician Dr. Kulbir Singh's  Response
Hello and thanks for writing in
Alone palpitations does not indicates the heart attack but yes you need to get investigated for that. For this you need to get your EKG done at the time of episode or get your 24 hrs holter study done. The palpitations can be due to Atrial Fibrillation or PSVT or just due to anxiety disorder. An EKG will give the answer of it.
The Heart attack is always associated with severe chest pain radiation to shoulder and arm with shortness of breath and sweating and discomfort. If you have any of the above sign please go to the ER and get yourself investigated.
Best Wishes and get well soon
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum , your question is not clear, it appears that you had epidural injection of the steroid. Though there are side effects to this procedure, heart attack is less likely to occur. Usual side effects include postural hypotension, head ache, fever etc.
as you hare correctly thinking it must be due to anxiety only. The other possibility is due to steroid effect there could be gastritis, which cause false burning in the heart and palpitation , and shoulder pain. These are also some symptoms of infarction, when they appear one should not neglect if they are increasing, or not subsiding with local measures.
It will be better to consult a physician for excluding the infarction.
I laso advise you to follow some diet recommendations as avoid taking more of spices, chillies, junk foods, and oily foods, to avoid gastritis and indigestion causing the chest discomfert.
wishing for a quick recovery and thanks for calling H.C.M.
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor